Alert archive / Colorado / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 219, NWS Goodland, KS

July 26, 2001Kit Carson County, Colorado

NWS Goodland, KS issued this severe thunderstorm warning at Jul 26, 2001, 7:22 PM MDT for Kit Carson County, Colorado. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 26, 2001, 7:22 PM MDT (01:22 UTC)
Expired
Jul 26, 2001, 8:15 PM MDT
In force
53 min
Issued by
NWS Goodland, KS
Area
Whole counties

County Kit Carson County, CO

The radar

The Goodland radar (KGLD), 78 km from the middle of the area, began a volume at 01:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 26, 3:30 PM MDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 1.4 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2001-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2001-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -46 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2110 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
-46 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

762 
WUUS53 KGLD 270122
SVRGLD
COC063-270215-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
722 PM MDT THU JUL 26 2001

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  KIT CARSON COUNTY IN EAST CENTRAL COLORADO

* UNTIL 815 PM MDT

* AT 722 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS FROM 18 MILES NORTH OF FLAGLER TO 12
  MILES SOUTH OF FLAGLER...MOVING EAST AT 35 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  SEIBERT AT 740 PM MDT
  VONA AT 750 PM MDT
  STRATTON AT 800 PM MDT
  BETHUNE...BURLINGTON AT 815 PM MDT

HAIL UP TO ONE INCH IN DIAMETER AND STRONG AND DAMAGING WINDS OF 60
MPH OR MORE CAN BE EXPECTED WITH THIS STORM.

PLEASE REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
GOODLAND.

$$

LAT...LON 3956 10315 3905 10315 3917 10220 3958 10227

BULLER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 2:14 PM MDT, 5 hours 8 minutes earlier.

Area forecast discussion, Jul 26, 2:14 PM MDT, 5 hours 8 minutes before
AREA FORECAST DISCUSSION...CORRECTED HIGHLIGHT LINE
NATIONAL WEATHER SERVICE GOODLAND KS
214 PM MDT THU JUL 26 2001

NCEP MODELS CONTINUE TO HAVE A POOR HANDLE ON MCC/MCS DEVELOPMENT
OVER THE HIGH PLAINS DURING THE LAST SEVERAL RUNS OF THE LAST 3
NIGHTS. MUCH DRIER AIR AT MID LEVELS HAS ADVECTED INTO SOUTHERN
NEBRASKA THE LAST 24 HOURS WITH THE 700 MB DEW POINT AT KLBF AT -14C
THIS MORNING. WEAK SURFACE LOW AT 19Z WAS OVER SOUTHEAST COLORADO
NORTHEAST OF KTAD. ANTICIPATE MCS DEVELOPMENT OVER THE SOUTHEAST
COLORADO PLAINS BY THIS EVENING AS MSAS LIFTED INDICES AROUND -8
NEAR LAMAR AT 18Z. CLUSTER OF STORMS FIRING NEAR KLHX AT 1930Z.
EMBEDDED VORT MAX APPARENT ON VAPOR IMAGERY MOVING NORTH OVER THE
OKLAHOMA PANHANDLE AT 19Z SHOULD ENHANCE CONVECTION ACROSS NORTHWEST
KANSAS. EXPECT STORM COMPLEX TO MOVE NORTHEAST ACROSS FAR EASTERN
COLORADO THEN TURN MORE EAST AS THE STORMS PROPAGATE INTO INTO THE
MOISTURE RICH AIRMASS OVER KANSAS...ROUGHLY IN THE VICINITY OF
INTERSTATE 70. WILL CONTINUE FLASH FLOOD WATCH TONIGHT FOR FIVE
COUNTIES OF NORTHWEST KANSAS FROM RUSSELL SPRINGS TO NORTON AS 3
HOUR FLASH FLOOD GUIDANCE FOR THE COUNTIES IN THIS AREA BETWEEN 0.7
TO 1.1 INCH.

LOW TEMPERATURES THE NEXT TWO NIGHTS SHOULD REMAIN ABOVE NORMAL AS
LOW LEVEL MOISTURE AND CLOUDS KEEP TEMPERATURES UP. THE ETA HAS DONE
THE BEST OF THE NCEP MODELS WITH THE LOW LEVEL THERMAL FIELDS AND
APPEARS ON TRACK...SO WILL FOLLOW.

FOR THE EXTENDED...AVN/MRF CONSISTENT WITH GENERAL UPPER LEVEL
PATTERN FOR THE NEXT SEVERAL DAY...BUILDING AN UPPER LEVEL RIDGE BACK
INTO THE CENTRAL HIGH PLAINS BY SUNDAY. FMR MOS APPEARS ON TRACK WITH
DRY CONDITIONS AND TEMPERATURES IN THE 90S SUNDAY THROUGH TUESDAY.
PREFER THE MEX POPS AROUND 40 PERCENT FOR WEDNESDAY AND THURSDAY AS
DAY 7 VERIFICATION OF THE LAST FEW MONTHS YIELDS THE MEX SUPERIOR
TO THE MRF. EXPECT SLIGHTLY COOLER TEMPERATURES DURING THE MIDDLE OF
NEXT WEEK AS THE UPPER LEVEL RIDGE IS DISPLACED SOUTHEAST AND
ENERGY FROM THE WEST COAST TROF MOVES EAST TO LEAD TO CHANCE FOR
STORMS ACROSS THE CENTRAL HIGH PLAINS.

.GLD...FLASH FLOOD WATCH TONIGHT FOR NORTON...GRAHAM...SHERIDAN...
       LOGAN APND GOVE COUNTIES.

SKIPPER

In the hours before

Special weather statement, Jul 26, 3:44 PM MDT, 3 hours 38 minutes before
COZ090>092-KSZ001-002-013-014-027-028-041-042-NEZ079-080-270300-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
344 PM MDT THU JUL 26 2001

...SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR EXTREME EAST CENTRAL
COLORADO...PORTIONS OF NORTHWEST KANSAS AND EXTREME SOUTHWEST
NEBRASKA UNTIL 9 PM MDT (10 PM CDT)...

THE STORM PREDICTION CENTER HAS ISSUED A SEVERE THUNDERSTORM WATCH
FOR EXTREME EAST CENTRAL COLORADO...AND PORTIONS OF NORTHWEST KANSAS
AND EXTREME SOUTHWEST NEBRASKA. THIS WATCH IS IN EFFECT UNTIL 9 PM
MDT (10 PM CDT) FOR CHEYENNE...KIT CARSON...AND YUMA COUNTIES OF
COLORADO...AND DUNDY AND HITCHCOCK COUNTIES OF EXTREME SOUTHWEST
NEBRASKA. IN NORTHWEST KANSAS...THE FOLLOWING COUNTIES ARE
INCLUDED...CHEYENNE...RAWLINS...SHERMAN...THOMAS...WALLACE...LOGAN...
GREELEY...AND WICHITA.

HAIL UP TO TWO INCHES IN DIAMETER...WIND GUSTS TO 70 MPH...AND
FREQUENT LIGHTNING ARE POSSIBLE IN THESE AREAS. THUNDERSTORMS HAVE
DEVELOPED OVER EASTERN COLORADO...AND WILL MOVE ACROSS THE WATCH
AREA THROUGH MID EVENING. REMEMBER...A SEVERE THUNDERSTORM WATCH
MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND
CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE
LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER
STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR LATER
STATEMENTS CONCERNING THIS DANGEROUS SEVERE WEATHER THREAT.

BULLER
Local storm report, Jul 26, 5:20 PM MDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
520 PM MDT THU JUL 26 2001

TIME(MDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0505 PM    CLARKVILLE                CO   60 MPH TSTM GUST
07/26/01   YUMA                           REPORTED BY STORM
                                          SPOTTER.
Local storm report, Jul 26, 6:26 PM MDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
626 PM MDT THU JUL 26 2001

TIME(MDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0615 PM    2 S ABARR                 CO   .75 INCH HAIL
07/26/01   YUMA                           REPORTED BY PUBLIC.

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 6:01 PM MDTSevere Thunderstorm WarningGLDYuma59 min
Jul 26, 6:28 PM MDTFlash Flood WarningGLDYuma3 hr

Nearby

Severe Thunderstorm Warnings in Colorado, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.